Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 22, 2019, 7:45 PM CDT for Dawson County, Gaines County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2019, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 22, 2019, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:00 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 22, 7:00 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 700 PM CDT Mon Apr 22 2019 .UPDATE... Severe thunderstorm watch #94 issued for most of the northern PB until 2 AM. && .AVIATION... MVFR CIGS are expected to be fairly widespread tonight even outside of TSRA expected at CNM/HOB late and have included TEMPO TSRA there between 04Z-08Z. Brief window for IFR CIGS after 09Z at MAF. && .PREV DISCUSSION... /issued 151 PM CDT Mon Apr 22 2019/ DISCUSSION... Upper pattern has a cut off low drifting southward across AZ today then wobbling east Tuesday before passing over the area Wednesday. High pressure builds in behind it Thursday with the ridge continuing through the weekend with mild wx expected. The next upper trough moves ashore CA coast Sunday. Abundant cloud cover has kept temps down today with 18z readings generally in the 70s. A cold front that has sagged into our northern counties today is expected to hang up or may even lift northward before blowing through the area Tuesday. Wednesday will remain chilly with temps in the 60s... conditions return to near normal Thursday with readings around 80... highs climb back into the 90s Saturday. Storm chances have returned to the forecast this afternoon through Wednesday night as upper trough approaches. Low level moisture is on the increase with dewpts ranging from the 30s west to the lower 60s east. Various models have different solutions for qpf tonight but most likely looking is for storms moving across SE NM and out of the area with only lighter precip elsewhere. Some of these storms could be strong to severe... latest SPC has a slight chance for the northern CWA for dy1. Better chance for rain looks to be late Tuesday and Tuesday night along and behind the front... latest dy2 has much of the area in slight now. Actual guidance/qpf for Tuesday daytime down... expect best chance will be late. Have lowered rain chances Tuesday and raised them Tuesday night. Rain chances remain good for Wednesday. Will address severe threat in HWO. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 74 51 63 / 40 50 80 60 Carlsbad 55 76 52 68 / 60 40 60 50 Dryden 63 84 63 71 / 10 30 70 60 Fort Stockton 60 79 53 68 / 20 30 70 60 Guadalupe Pass 51 69 41 60 / 50 30 60 50 Hobbs 54 65 47 62 / 60 50 60 50 Marfa 46 77 42 62 / 20 20 60 60 Midland Intl Airport 60 77 51 65 / 40 50 70 60 Odessa 59 77 51 64 / 40 50 70 60 Wink 58 80 52 68 / 40 40 70 60 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Mon Apr 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a marginal to slight risk of severe thunderstorms late this afternoon into tonight from southeastern New Mexico and the Upper Trans Pecos into the Permian Basin. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal to slight risk of severe thunderstorms on Tuesday for southeast New Mexico and West Texas. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening into tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 22, 6:16 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
616 PM CDT Mon Apr 22 2019
TXZ045-222345-
Gaines TX-
616 PM CDT Mon Apr 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 645
PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gaines County Airport, or near Seminole, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Seagraves, Gaines County Airport, Loop, Gaines County Park
and McKenzie Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3253 10270 3267 10280 3294 10277 3294 10241
3277 10234 3258 10228
TIME...MOT...LOC 2315Z 240DEG 49KT 3264 10266
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:51 PM CDT | Areal Flood Warning | MAF | Dawson | 3 hr |
| Apr 22, 9:54 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| Apr 22, 10:33 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | MAF | Loving | 38 min |
| Apr 22, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 61 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Martin | 62 min |
| Apr 23, 2:19 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 23, 2:29 AM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Apr 23, 3:04 AM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 23, 3:33 AM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 23, 4:40 AM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Apr 23, 5:16 AM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Apr 23, 6:02 AM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| Apr 23, 6:05 AM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| Apr 23, 6:42 AM CDT | Special Weather Statement | MAF | Ector | 48 min |
| Apr 23, 7:20 AM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 23, 9:12 AM CDT | Special Weather Statement | MAF | Howard | 33 min |
| Apr 23, 9:21 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 39 min |
| Apr 23, 10:46 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | MAF | Martin | 52 min |
| Apr 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Apr 23, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 19 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
| Apr 23, 5:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Apr 23, 5:56 PM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 23, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 64 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| Apr 23, 6:12 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 62 min |
| Apr 23, 6:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Apr 23, 6:40 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Apr 23, 6:44 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| Apr 23, 6:49 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 31 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 22, 10:08 PM CDT | Special Weather Statement | MAF | Eddy | 37 min |
| Apr 22, 10:33 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Apr 22, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.